Drought, Ashland
- When
- March 1, 12:00 AM CST to March 31, 11:59 PM CST
- Where
- Ashland forecast zone
- Reported by
- Other Federal Agency
- Coordinates
- 46.510, -90.720 (the zone’s center; the record gives no point)
S. Drought Monitor.
Every event with a place to put it; 4 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS DLH wrote it up.
Severe (D2) drought conditions continued through March due to continuing dry conditions and lack of appreciable precipitation, according to the U.S. Drought Monitor. All of Price County, as well as eastern Sawyer and southern Iron and Ashland counties were in the severe drought area of northern Wisconsin.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Duluth, MN wrote its last area forecast discussion before the first event at Feb 28, 7:50 PM CST, 4 hours 10 minutes earlier.
AREA FORECAST DISCUSSION...UPDATED NATIONAL WEATHER SERVICE DULUTH MN 750 PM CST SAT FEB 28 2009 .UPDATE... REMOVED MENTION OF PRECIPITATION EAST OF THE BAYFIELD PENINSULA TONIGHT. REMOVED FLURRIES FROM THE NORTH SHORE SUNDAY. && .DISCUSSION... VERY DRY MODIFIED ARCTIC AIR IS MOVING IN BEHIND A SURFACE TROUGH NOW OVER LK MI AND EASTERN LK SUPERIOR. A 1045 MB HIGH FROM SASKATCHEWAN IS BUILDING RAPIDLY INTO OUR AREA...EQUALLY RAPID PRESSURE RISES ARE INTRODUCING AN ISALLOBARIC COMPONENT TO THE SFC GRADIENT WIND VECTORS...SUBSTANTIALLY BACKING THEM. SO...IN ADDITION TO A THICK ICE COVER...WINDS BEHIND THE FRONT ARE NOT ANCPD TO VEER ENOUGH TO BECOME ONSHORE ALONG THE WISCONSIN SOUTH SHORE. SO...ANY CLOUDS OR SNOW SHOWERS THAT MIGHT DEVELOP OVER THE ICE WILL STAY THERE...NO CLOUDS ARE BEING REPORTED ATTM. ALSO CLOUDS ASSOCD WITH THE ONTARIO SYSTEM...ASSOCD WITH THE DEPARTING TROUGH...ARE REMING NORTH OF THE BRDR AND DSIPTG...SO WE REMOVED CLOUDS FROM THAT. PRIND THE SFC RIDGE WILL REMAIN WEST OF THE NORTH SHORE THORUGH SUNDAY EVE...KEEPING THE FLOW OFFSHR THERE. SO...WE TOOK SNOW SHOWERS OUT OF THE NORTH SHORE ON SUNDAY. WITH THE DRY MODIFIEC ARCTIC AIR...CLEAR SKIES...AND FRESH SNOW COVER WE ANCPT TEMPS TO DROP TO THE -28C TO -33C RANGE NORTH OF DLH AND THE -25C TO -30C RANGE ELSW TONIGHT...PERHAPS A TOUCH BELOW THE PREVIOUS FCST. WITH THE PINE TREE EFCT ACRS OUR AREA AND NOW IN SRN CANADA DUE TO THE HIGH SUN AND LONG DAYS...WE WENT -13C TO -15C WITH TEMPS SUNDAY...MAYBE A TOUCH TOO WARM CSDRG THE COLD COLUMN WE ARE DEALING WITH AND THE RIDGE NOT VERY PROGRESSIVE. && .PREV DISCUSSION... /ISSUED 309 PM CST SAT FEB 28 2009/ DISCUSSION...CWA FIRMLY ENTRENCHED WITHIN NRN BRANCH OF SPLIT FLOW IN WESTERLIES. ABUNDANT SUNSHINE TODAY WITH PWS BELOW QUARTER OF AN INCH. A STRONG SHORTWAVE LOCATED OVER WRN SASK IS RACING ESE THIS AFTERNOON. SOME LIGHT SNOW IS ASSOCIATED WITH THIS FEATURE OVER WRN ONTARIO IN AREA OF LEFT EXIT REGION OF 30H JET. TONIGHT/SUNDAY...QUIET PATTERN WILL CONTINUE AS REINFORCING DOSE OF COLD AIR MOVES INTO REGION OVERNIGHT. WIND SHIFT TO NW AND THEN NORTH BY MORNING WOULD SUPPORT LES POTENTIAL. HOWEVER...VERY DRY AIR IN COLUMN...AS EVIDENCED BY FCST 85/70H RH OF LESS THAN 50 PERCENT. SUSPECT THAT MIN T MAY NEED TO BE LOWERED. STRONG SFC HIGH WILL MOVE ACROSS AREA TOMORROW WITH ABUNDANT SUNSHINE AND VERY DRY AIR. A FEW CLOUDS/STRAY FLURRY MAY OCCUR ALONG COASTAL COOK COUNTY BY LATE SUNDAY ALTHOUGH CHANCES REMAIN QUITE LOW. MONDAY/TUESDAY...QUIET WX PATTERN CONTINUES AS AREA REMAINS UNDER DEEP COLD AIR POCKET. NW MID LVL FLOW MAY SENDS SOME CLOUDS THROUGH BUT POPS/QPF LEFT OUT OF FCST FOR NOW. LOW LVL DRY WITH EC/CMC/UKM IN AGREEMENT. GFS BRINGS SOME SNOW INTO REGION MONDAY BUT WILL WAIT UNTIL ADDITIONAL SUPPORT DEVELOPS. EXTENDED...WED THRU SAT... MAIN PERIOD OF CONCERN IS THU-FRI. UPR RIDGE WILL HAVE PUSHED E OF THE REGION...WITH SWLY FLOW BRINGING SERIES OF S/WVS INTO WRN GRT LKS. BIG DIFFS BTWN GFS AND ECMWF...WITH GFS DEVELOPING A MUCH STRONGER UPR LVL S/WV AND MORE WELL DEVELOPED SFC LOW. WED NITE INTO THU WILL SEE A RETURN OF LOLVL SLY FLOW/ISENT LIFT INTO THE REGION. TEMP PROFILES SHOW PRECIP TYPE WILL BE A CONCERN...ESPLY OVR SRN ZONES WHICH WILL SEE STRONG 850 MB WAA...WITH TEMPS REACHING PSBLY PLUS 6C. KEPT A BROAD-BRUSHED COMBO OF -RA/-FZRA/-SN FOR NOW. AVIATION... VFR CONDITIONS TO PREVAIL THROUGH SUNDAY. A WEAK COLD FRONT WILL PASS SOUTHEAST OF THE REGION EARLY THIS EVENING...WITH WINDS SHIFTING TO THE NORTHWEST IN ITS WAKE. SURFACE WIND SPEEDS MAY INCREASE A BIT...BUT NOT EXPECTING ANY PROLONGED PERIOD OF GUSTINESS. OTHERWISE...EXPECT JUST SCATTERED CLOUDS WITH HIGH PRESSURE BUILDING OVER THE AREA LATE TONIGHT AND EARLY SUNDAY. && POINT TEMPS/POPS... DLH -14 13 -3 21 / 10 10 10 10 INL -24 11 -4 22 / 10 10 10 10 BRD -15 15 -1 22 / 10 10 10 10 HYR -16 15 -4 23 / 10 10 10 10 ASX -9 15 -5 24 / 10 10 10 10 && .DLH WATCHES/WARNINGS/ADVISORIES... MN...NONE. WI...NONE. EOM
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE DULUTH MN 406 AM CST SAT FEB 28 2009 MNZ010>012-018>021-025-026-033>038-WIZ001>004-006>009-011130- KOOCHICHING-NORTHERN ST. LOUIS-NORTHERN COOK/NORTHERN LAKE- NORTHERN ITASCA-CENTRAL ST. LOUIS-SOUTHERN LAKE/LAKESHORE- SOUTHERN COOK/LAKESHORE-NORTHERN CASS-SOUTHERN ITASCA- SOUTHERN CASS-CROW WING-NORTHERN AITKIN-SOUTHERN AITKIN- CARLTON/SOUTHERN ST. LOUIS-PINE-DOUGLAS-BAYFIELD-ASHLAND-IRON- BURNETT-WASHBURN-SAWYER-PRICE- 406 AM CST SAT FEB 28 2009 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST MINNESOTA AND NORTHWEST WISCONSIN. .DAY ONE...TODAY AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY THERE IS A CHANCE OF FREEZING RAIN WEDNESDAY NIGHT AND THURSDAY. .SPOTTER INFORMATION STATEMENT... SKYWARN SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY OR TONIGHT. BERDES MORE INFORMATION MAY BE OBTAINED AT THE FOLLOWING WEB ADDRESS: HTTP://WWW.WEATHER.GOV/DULUTH (ALL LOWER CASE)
The national radar mosaic for the moment the first event began.
4 drought. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Wisconsin in 2009Every state in 2009This day in weather historyWarnings in Wisconsin, March 2009
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 158482, 158483, 158484, 158485.